Alert archive / New Mexico / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Dec 2, 2005, 4:33 AM MST. It took effect at Dec 2, 2005, 6:00 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 4:33 AM MST (11:33 UTC)
- In effect from
- Dec 2, 2005, 6:00 PM MST
- Expired
- Dec 2, 2005, 9:14 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 2:55 AM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 2, 2:55 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 AM MST FRI DEC 2 2005 CORRECTED ZONES IN RED FLAG WARNING. .DISCUSSION...A LOT ON MY PLATE FOR MY FIRST SHIFT. NEW MEXICO AND MUCH OF THE SOUTHERN ROCKIES WILL STEADILY BECOME UNDER THE INFLUENCE OF A COLD BROAD CYCLONIC FLOW THROUGH THE FORECAST PACKAGE. TODAY WILL BE WARMEST DAY...ESPECIALLY EAST...WITH A GRADUAL COOL OFF THIS WEEKEND WITH A SIGNIFICANT DROP IN TEMPERATURES DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. HIGHLIGHTS WILL REMAIN INTACT WITH ONE ADDITIONAL HIGHLIGHT BEING ADDED IN THE WEST. A DEEPENING WESTERLY AND MOIST FLOW WILL AFFECT THE WESTERN AND NORTHERN MOUNTAINS TONIGHT AS THE FIRST WAVE PUSHES INTO THE ROCKIES THIS AFTERNOON. A LEE SIDE TROUGH WILL DEEPEN AND COMBINE WITH STRONGER WINDS ALOFT TO PRODUCE WARM AND BREEZY TO WINDY CONDITIONS FROM THE CENTRAL MOUNTAINS EAST TO TEXAS BORDER TODAY. WESTERN AREAS WILL SEE BREEZY CONDITIONS WITH SOME WINDY PERIODS OVER AND NEAR THE MOUNTAINS. RED FLAG CONDITIONS ACROSS THE EAST CENTRAL PLAINS ARE A GIVEN AS THE RH LEVELS WILL REMAIN VERY LOW WITH DEWPOINTS REMAINING IN THE TEENS THIS MORNING. DOWNSLOPING WEST WINDS WILL WARM THE SURFACE WITH SOME POSSIBLE RECORDS IN THE EAST BEING CHALLENGED. THE BEST SHOT FOR SHOWERS AND SNOW OCCURS TONIGHT AND SATURDAY MORNING FOR THE WEST AND NORTH. AS MENTIONED FROM MY PREDECESSORS... TEMPERATURES NOT AS COLD AS ONE WOULD LIKE BUT GRADUAL COOLING AND HELP FROM EVAPORATIVE COOLING TONIGHT WILL BE ENOUGH TO GENERATE SIGNIFICANT MOUNTAIN SNOWS. WILL GO AHEAD AND UPGRADED THE WINTER STORM WATCH TO A WARNING FOR THE NORTHERN MOUNTAINS AND ADD A SNOW ADVISORY FOR THE WEST CENTRAL MOUNTAINS. WEST FACING SLOPES ALONG THE CHUSKAS...SAN JUANS AND SANGRE DE CRISTOS WILL BE FAVORED. SNOW LEVELS TO FALL TO AROUND 6000 FEET BY SATURDAY MORNING WHICH WILL BRING ABOUT A MIX OF RAIN AND SNOW TO LOWER ELEVATIONS. SNOW GRADUALLY TAPERS OFF WEST TO EAST SATURDAY AFTERNOON WITH RAIN/SNOW SHOWERS FAVORING THE NORTHERN TIER ZONES MOUNTAINS THROUGH SUNDAY. COLD AIR BEGINS TO SURGE SOUTH MONDAY THROUGH WEDNESDAY AS A COLD TROUGH OVER THE HEART OF THE COUNTRY DEEPENS FURTHER AS A STRONG SHORTWAVE DROPS SOUTH ALONG THE EASTERN SLOPES OF THE ROCKIES. FRIGID TEMPERATURES WILL FAVOR THE NORTHERN MOUNTAINS AND THE EAST. SNOW AT THIS TIME LOOKS TO BE LIGHT BUT THE COLD AIR AND OROGRAPHICS COULD COMBINE TO PRODUCE MODERATE AMOUNTS OVER A 2 TO 3 DAY PERIOD ACROSS FAVORED NORTHERN MOUNTAIN LOCATIONS. STAY TUNED FOR LATER UPDATES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 36 48 26 / 30 60 50 20 GALLUP.......................... 60 34 51 22 / 20 40 40 10 GRANTS.......................... 60 34 53 23 / 20 30 40 10 GLENWOOD........................ 67 34 62 29 / 0 5 10 0 CHAMA........................... 44 26 40 12 / 40 70 70 30 LOS ALAMOS...................... 55 32 48 22 / 10 40 40 20 RED RIVER....................... 41 24 36 12 / 20 60 60 30 TAOS............................ 52 28 44 21 / 10 40 50 10 SANTA FE........................ 55 34 50 25 / 5 30 40 10 SANTA FE AIRPORT................ 57 34 51 26 / 0 30 30 10 ESPANOLA........................ 59 30 54 23 / 5 40 40 20 ALBUQUERQUE HEIGHTS............. 63 41 58 34 / 0 20 20 5 ALBUQUERQUE VALLEY.............. 65 39 61 33 / 0 10 20 5 ALBUQUERQUE FOOTHILLS........... 61 38 57 29 / 0 20 20 10 ALBUQUERQUE WEST MESA........... 65 38 61 30 / 0 20 20 5 SOCORRO......................... 68 37 66 32 / 0 10 10 0 SANDIA PARK/CEDAR CREST......... 57 36 52 26 / 5 20 30 10 MORIARTY/ESTANCIA............... 61 32 55 27 / 0 10 20 5 CARRIZOZO....................... 66 40 60 33 / 0 0 5 0 RUIDOSO......................... 62 42 56 32 / 0 0 5 0 RATON........................... 61 29 48 18 / 5 20 20 20 LAS VEGAS....................... 60 38 51 25 / 5 20 20 10 ROY............................. 65 36 51 28 / 0 10 20 10 CLAYTON......................... 66 33 46 24 / 0 5 10 10 SANTA ROSA...................... 73 43 64 30 / 0 10 10 5 TUCUMCARI....................... 78 42 61 32 / 0 0 5 5 FORT SUMNER..................... 75 42 66 31 / 0 5 5 5 CLOVIS.......................... 76 44 64 35 / 0 0 5 5 PORTALES........................ 75 42 68 32 / 0 0 5 5 ROSWELL......................... 76 42 73 39 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM FRIDAY TO 5 PM FRIDAY FOR NMZ004-NMZ005- NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ020-NMZ021- NMZ026. RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR NMZ108. WINTER STORM WARNING FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ002- NMZ004. SNOW ADVISORY FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ008. && 49
Hazardous weather outlook, Dec 1, 3:45 PM MST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MST THU DEC 1 2005 NMZ001>021-026-021300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 345 PM MST THU DEC 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS ALOFT WILL INCREASE EVEN FURTHER ON FRIDAY. AT THE SURFACE... WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ACROSS MUCH OF THE CENTRAL AND EAST WHERE GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED FOR THE CENTRAL MOUNTAINS...ADJACENT EAST SLOPES AND EAST CENTRAL PLAINS. THE HIGH WINDS COMBINED WITH LOW HUMIDITY AND HIGH FIRE DANGER HAS ALSO PROMPTED A RED FLAG WARNING FOR MUCH OF THE EASTERN PLAINS ON FRIDAY. THE JETSTREAM WILL BRING PACIFIC MOISTURE TO NORTHERN NEW MEXICO LEADING TO SIGNIFICANT SNOW ACCUMULATIONS OVER THE SAN JUAN AND NORTHERN SANGRE DE CRISTO MOUNTAINS ALONG THE COLORADO BORDER. THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED FROM FRIDAY NIGHT THROUGH SATURDAY MORNING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 4:33 AM MST | Snow Advisory | ABQ | 17 hr | |
| Dec 2, 3:23 PM MST | Wind Advisory | ABQ | 26 hr |
Nearby
Winter Storm Warnings in New Mexico, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.